Thyroid UK
84,267 members99,287 posts

Anyone else felt worse moving up to 75mcg Levo?

Hi

My last set of bloods showed both T4 and T3 not far below mid range, but TSH had gone up. I was told to raise my dose from 50mcg a day to 50/75 for 3 weeks and then to 75mcg a day. But I'm finding this really hard.

Last week, for reasons I can't now remember(!) I ended up taking 75mcg 3 days in a row and I felt terrible! Way worse than on 50mcg a day. I ended up really tired and with prickling sensations in my feet, that moved into my legs overnight and also a burning skin sensation and a flushed face feeling (skin wasn't hot, face wasn't flushed and temperature was normal). I was way more tired and anxiety came back. On Sunday I didn't take anything to let the levels drop a bit and started back onto the 50/75 regime on Monday. I actually had a good day yesterday. Got plenty done at work, could shift boxes around easily. Finally got tired about 7pm and went home. Remained tired all evening.

Today I've taken the 75mcg and although my brain isn't too bad it's starting to obsess about how I feel (a sure sign something is wrong) and I'm really physically tired if I try to do anything. Out of puff, legs hurting in the thighs, backache as soon as I lean a little. What is it with the 75mcg?!! It makes me feel worse. Do I just need to give it time?

9 Replies
oldestnewest

Are the 25mcg Levo the same brand as the 50mcg?

Many people can only tolerate one or two brands. It's important to always stick on the brand that suits you best

If they are same brand, then you are just struggling to cope with increase in metabolism. Suggest you stick on 50/75 alternate days for 6 weeks and get blood retested

Have you had vitamin D, folate, ferritin and B12 tested recently

Do you take any supplements? If so what

2 likes
Reply

They are all the same Wockhart brand. Taking 3 x 25mcg on the 75 days.

It doesn't feel like an increase in metabolism. It feels like a drop. But I find it hard to tell. On Sunday, the day I didn't take anything, I felt very quiet and low. Couldn't be bothered to talk. But I wasn't as tired.

My vitamins were tested just the other week. Everything is OK apart from an ongoing struggle with ferritin. I've been talking about that on here and I'm supplementing and eating bloody foods(!). It wasn't great but it wasn't dire either.

Reply

Oh, and I've just started on Thorne B complex, I take a sublingual B12 high strength (the easily absorbed kind that I can't remember the long name of) and an Iron tablet with 1000 Vit. C. Also the occasional Vit D + K2.

1 like
Reply

Remember to stop taking the B complex 3-5 days before any blood tests

Do you have Hashimoto's? Also called autoimmune thyroid disease diagnosed by high thyroid antibodies? Couldn't see any antibodies tests on previous posts

Are you on strictly gluten free diet? Or considering trying it

Reply

I have been struggling with thyroid on and off over the years and carried out many private blood tests. None have ever shown any of either type of antibodies. I tried gluten free for a year at one point, to try to loose weight but I wasn't struggling with thyroid at that point just trying low carb dieting. It made no difference to the way I felt and I didn't loose any weight by doing it even though I was very strict about it. I found it a miserable existence if I'm honest. So to answer your question, no, I'm not gluten free as I have tried it to no benefit.

I usually stop supplements for a week or so before tests.

I just can't understand why, when my body needs thyroid hormone, it doesn't want to accept it. My TSH is rising not falling. But T3 and T4 are staying more or less the same. I'm longing to find someone else that has had a similar experience and overcome it. I've been on Levo for almost a year now!

Reply

Many of us felt worse as dose increased. It takes weeks to rebalance levels of everything.

Personally I usually feel dire about 6-8 weeks into a dose change. It can get worse before it gets better.

1 like
Reply

Oh goodness! Really?! I mean I know that gets said a lot, and I've struggled with every small change. But this is worse. I am in danger of loosing my business because. I'm tearing my hair out (what's left of it) in need of energy and concentration. I've been under parr for 6 years with menopause and this coming up. And the past 2 years have been worse, with the last year on Levo the worst of all. 6 years is a long time to let a business languish. And now with the double whammy of Brexit making things even harder I'm desperate.

What a crap hand to be dealt. I don't think my body likes varying doses either. But the tablets are so small I doubt I can cut them in half with any success.

Reply

You can cut tablets with sharp small craft knife or scalpel

cowlingandwilcox.com/cuttin...

Have you tried taking Levo at bedtime?

Many take on waking, but it may be more convenient and possibly more effective taken at bedtime. Some try it and don't like it, but many find it better

verywell.com/should-i-take-...

Always take Levo on empty stomach and then nothing apart from water for at least an hour after.

Daily Vitamin C can help support adrenals

Stress is no good for thyroid disease so trying to lower stress levels can help. Yoga, gentle walk etc

All supplements must be 2 hours away from Levo. Vitamin D, HRT, iron and magnesium four hours away

1 like
Reply

I tried bedtime. I didn't sleep a wink for a week solid. At which point I was on my knees and went back to morning. I set the alarm for 6.30. Take it then and go back to sleep. I tend to get up around 8.30 and can just get on with my morning routine with no worrying about waiting.

Stress may be no good, but if you run a business and it's your livelihood, you don't have much choice. I gave up everything else I used to love to reduce stress.

I don't have the energy to walk much (legs just drag like I'm wearing lead boots) or do yoga. By the time my working day is done (which is a bit physical) I'm done.

I'm doing everything by the book. Just not seeing the results. A year and I'm still not up to 75mcg a day and I still feel brain fogged, lacking focus, tired, weary and worn out almost all the time.

Going to see a different doctor on Thursday. I'm hopeful (from research) that this one might be more helpful.

1 like
Reply

You may also like...